MAUDE Adverse Event Report: MEDTRONIC, INC. VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MEDTRONIC, INC. VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E3783R-28ASP
Medical Device Problem Codes Melted (1385); Peeled/Delaminated (1454); Smoking (1585); Arcing (2583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: lap wire l-hook elect retract - e3783r-28asp, lot # unknown.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a transanal total mesorectal excision (tatme), when the two generators of the electric jack were being used at the same time, it was discovered that the electrodes were burnt and melted on the anus side.The black heat shrink was burnt and melted.It smelled strange, smoke from the smoke extraction equipment, it was not noticed because the smoke was emitted in the scope.Noticed that a spark was generated in the shaft that hit the anal sphincter.When the electrode was checked, a brown burn hole was opened and it was melted.Approximately 1-2 hours after starting use at this point.A new product was taken out, but the same part that hit the sphincter melted immediately, so the other electrode was replaced with a new one, and the operation was continued.The output of the electrocautery generator was not too high; it was used in cut mode with normal output; 1 output time was not long; it was rather short because it was used to hook it with a hook.It was also confirmed earlier about the possibility that the curr ent circuit of the electrocautery scalpel itself may have blown, the tech support said that with regard to the output of 2 electrocautery generators simultaneously, it is unlikely that the electric circuit was blowing and the electricity concentrated, the basic principle is that the current flowing at a is collected at a even if it is from another company's product, so in principle, it does not intersect.There was no remaining damaged piece in the patient's body.There were other non-medtronic devices used at that time in the anal side- cut mode, mode on the abdominal side, the device was not confirmed.Return electrodes were attached to the femoral region.Patient body type: obese body type with bmi of 35.There were no problems with the same case (normal system) on another day, but the total output time was long in this case, but even after the second one was brought out, it melted immediately, so the total output time might be a factor.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the outer black insulation was melted and deformed at around the aspiration holes.It was reported that there was a damaged electrode.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: tissue buildup (eschar) on the tip of an active electrode may create embers that pose a fire hazard, especially in oxygen-enriched e nvironments.Keep the electrode clean and free of debris.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21712962
Report Number2182208-2025-01557
Device Sequence Number11932779
Product Code GEI
UDI-Device Identifier10884521767829
UDI-Public10884521767829
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183594
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE3783R-28ASP
Device Catalogue NumberE3783R-28ASP
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2025
Supplement Date Received by Manufacturer07/01/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexUnknown